SurvivingInfidelity.com Forums
Off Topic
User Topic: Another quick pharmacy question
Threnody
Member
Member # 1558
Default  Posted: 10:40 AM, December 23rd (Monday)

I have psoriasis, mostly controlled but now and then I have painful flareups I use a prescribed topical steroid ointment for. Lately, I've had a plaque erupt on my scalp, just at the nape of my neck. I've attempted to put the ointment on it but it's terribly messy and I think it mostly gets in my hair and not on my scalp in the concentration necessary to reduce the inflammation.

I have several refills left of the steroid. If I call the pharmacy to request the same medication in a foam form, will they be able to do this? Or will I need to make yet another dermatologist appointment? Appointments always take two months and this is becoming a problem *now*.

I'm seeking knowledge and/or advice on how to make this request.


“If you don't like my opinion of you, you can always improve.” ~ Ashleigh Brilliant
"Great love requires determination." ~ tryingtwo
"Don't try to win over the haters, you're not the jackass whisperer." ~ Brene Brown

Posts: 14040 | Registered: Jun 2003 | From: Middle-of-Diddly, TX
ajsmom
Member
Member # 17460
Default  Posted: 10:42 AM, December 23rd (Monday)

As it's a current prescription, call the doc's office and have them change it and notify your pharmacy.

Get better!


AJ's MOM

Edited cuz I see it's a current script.

[This message edited by ajsmom at 10:42 AM, December 23rd (Monday)]


Fidelity isn't a feeling...it's a choice.

"Truth has no special time of its own. Its hour is now - always." - Albert Schweitzer
____________________________________________
Me: BW - Him: 200+ # tumor removed 7/09
DS - 31 - Yikes!


Posts: 21032 | Registered: Dec 2007 | From: Been Through Hell...On My Way Back
GabyBaby
Member
Member # 26928
Default  Posted: 10:43 AM, December 23rd (Monday)

I think you'll have to call your doctor's office and ask them to change the prescription.

Correct me if I'm wrong, but I think the pharmacy can only fill the prescription as written. So if it says X Pill, they have to fill X Pill, not X liquid.


Me - 42
SorryInSac - WH#2 - 47. DDay 7/12/14
Married 4yrs, together 7yrs total

DD(21), DS(18, PDD-NOS)
5 Furkids (3 Dogs, 2 Cats)

WXH (serial cheater, 12+ OW)
Legally married 18yrs, together 16.5yrs

Note: I edit often for typos/clarity.


Posts: 6059 | Registered: Dec 2009 | From: California
tushnurse
Member
Member # 21101
Default  Posted: 2:30 PM, December 23rd (Monday)

Thren, call the Derm and ask them to change it to a foam if that's an option. Also consider asking about doing an oral steroid burst to help get it under control.

If what your doing isn't working. Then you should ask about biologics for better control. Psoriasis is an autoimmune disease and many people find much better control on this type of med rather than dealing with all the creams, lotions, and potions.


Me: FBS
Him: FWS
Kids: 15 & 17
Married for 22 years now, was 16 at the time. .
D-Day Sept 26 2008
Fully R'd, and Happy Happy Happy

Posts: 7791 | Registered: Oct 2008 | From: St. Louis
Threnody
Member
Member # 1558
Default  Posted: 7:21 AM, December 24th (Tuesday)

Thanks for the information, all. I appreciate it. What this means in reality is that I will have to make an appointment. I tried to get a med swap with this dem before (old med wasn't working, and if you know anything about psoriasis this is common -- you just have to rotate to a different one on your "Well, This Worked Once" list) and they refused to discuss it.

This isn't the only derm in the area, but it IS the one with the SHORTEST waiting list. Yay.

Biologics are not an option for me, tush. Believe me, I wish I could.


“If you don't like my opinion of you, you can always improve.” ~ Ashleigh Brilliant
"Great love requires determination." ~ tryingtwo
"Don't try to win over the haters, you're not the jackass whisperer." ~ Brene Brown

Posts: 14040 | Registered: Jun 2003 | From: Middle-of-Diddly, TX
metamorphisis
Administrator
Member # 12041
Default  Posted: 8:42 AM, December 24th (Tuesday)

Thren, I just mention this as something to consider if it continues to give you problems. My sister took something for psoriasis, but she had the same thing develop at the nape of her neck. Very red area. It turned out to be a fungal infection that was a result of whatever she was taking for the psoriasis. She ended up going off whatever she was taking for her scalp because no matter what she did that very red patch at the nape of her neck wouldn't go away. Hopefully it's not the same, but your post reminded me of it.



“We don't see things as they are; we see them as we are.”... Anais Nin

Posts: 43923 | Registered: Sep 2006
caregiver9000
Member
Member # 28622
Default  Posted: 1:55 AM, December 25th (Wednesday)

This would be worth asking the pharmacist. If the pharm can't change it out, they can call and get orders from the doc to do the switch. I had a scrip for something in a liquid and the pharm only had the pill. They handled it and got me the med.


Me: 43, independent, happy, despite co-parenting with a lower muppet
FT "Stretch" (and Skew!) ;)
DS 13 DS 10
S 5/2010
D 12/2012

Posts: 5584 | Registered: May 2010 | From: a better place
gonnabe2016
Member
Member # 34823
Default  Posted: 2:17 AM, December 25th (Wednesday)

As a practical matter in the meantime....could you put your hair up so that it doesn't get all squishied with the cream or apply the cream and put a dressing over it?


"Oh, what a tangled web we weave when first we practice to deceive." - Sir Walter Scott

In my effort to be *concise*, I often come off as blunt and harsh. Sorry, don't mean to be offensive.


Posts: 7683 | Registered: Feb 2012 | From: Midwest
Topic Posts: 8